Alert archive / West Virginia / Frost Advisories in 2011
Frost Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 21, 2011, 4:00 AM EDT for 4 states. It took effect at Oct 22, 2011, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2011, 4:00 AM EDT (08:00 UTC)
- In effect from
- Oct 22, 2011, 2:00 AM EDT
- Expired
- Oct 22, 2011, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
All 21 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Vinton County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 46 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WWUS71 KRLX 210800 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EDT FRI OCT 21 2011 KYZ101>103-105-VAZ003-004-211600- /O.NEW.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...CLINTWOOD...GRUNDY...VANSANT 400 AM EDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS. * FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED VALLEYS AND MORE SCATTERED ON THE HILLTOPS. * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
6 follow-up statements
525 WWUS71 KRLX 211502 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1102 AM EDT FRI OCT 21 2011 KYZ101>103-105-VAZ003-004-221300- /O.CON.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...CLINTWOOD...GRUNDY...VANSANT 1102 AM EDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS. * FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED VALLEYS AND MORE SCATTERED ON THE HILLTOPS. * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
236 WWUS71 KRLX 211821 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 221 PM EDT FRI OCT 21 2011 OHZ083-084-087-WVZ005-024-033-220230- /O.EXA.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/ JACKSON OH-VINTON-LAWRENCE OH-WAYNE-MINGO-MCDOWELL- INCLUDING THE CITIES OF...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...WILLIAMSON...WELCH...GARY...WAR 221 PM EDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS. * FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED VALLEYS AND MORE SCATTERED ON THE HILLTOPS. * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KYZ101>103-105-VAZ003-004-220230- /O.CON.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...CLINTWOOD...GRUNDY...VANSANT 221 PM EDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS. * FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED VALLEYS AND MORE SCATTERED ON THE HILLTOPS. * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
369 WWUS71 KRLX 220142 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 942 PM EDT FRI OCT 21 2011 KYZ101>103-105-OHZ083-084-087-VAZ003-004-WVZ005-024-033-220945- /O.CON.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-MINGO-MCDOWELL- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY... VANSANT...KENOVA...CEREDO...WAYNE...WILLIAMSON...WELCH...GARY... WAR 942 PM EDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS. * FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED VALLEYS AND MORE SCATTERED ON THE HILLTOPS. * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
571 WWUS71 KRLX 220232 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1032 PM EDT FRI OCT 21 2011 OHZ086-WVZ006-007-013>015-025-026-034>036-221045- /O.EXA.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/ GALLIA-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-LOGAN-BOONE-WYOMING- RALEIGH-FAYETTE- INCLUDING THE CITIES OF...GALLIPOLIS...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...LOGAN...CHAPMANVILLE...MAN...MADISON...MULLENS... OCEANA...PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE 1032 PM EDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS. * FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED VALLEYS AND MORE SCATTERED ON THE HILLTOPS. * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KYZ101>103-105-OHZ083-084-087-VAZ003-004-WVZ005-024-033-221045- /O.CON.KRLX.FR.Y.0002.111022T0600Z-111022T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-MINGO-MCDOWELL- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY... VANSANT...KENOVA...CEREDO...WAYNE...WILLIAMSON...WELCH...GARY... WAR 1032 PM EDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S OVERNIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS. * FROST IS EXPECTED TO FORM AFTER 2 AM...AS TEMPERATURES DROP INTO THE MIDDLE 30S. IT WILL BE MOST PREVALENT IN SHELTERED VALLEYS AND MORE SCATTERED ON THE HILLTOPS. * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
706 WWUS71 KRLX 220822 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 422 AM EDT SAT OCT 22 2011 WVZ038>040-046-047-221630- /O.NEW.KRLX.FZ.W.0002.111023T0500Z-111023T1300Z/ WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 422 AM EDT SAT OCT 22 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...27 TO 32 DEGREES...WITH THE LOWEST READINGS OVER PROTECTED MOUNTAIN VALLEYS. * TIMING...TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AFTER 1 AM IN PROTECTED MOUNTAIN VALLEYS FIRST...FOLLOWED BY HIGHER ELEVATIONS. * IMPACTS...SUB-FREEZING TEMPERATURES WILL SEVERELY DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005>007-013>015- 024>026-033>036-221630- /O.NEW.KRLX.FR.Y.0003.111023T0500Z-111023T1300Z/ /O.CON.KRLX.FR.Y.0002.000000T0000Z-111022T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-VINTON-GALLIA-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN- BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON... OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON... SOUTH POINT...CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...WILLIAMSON...GILBERT CREEK... CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE... MALLORY...SWITZER...HOLDEN...MAN...MADISON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY 422 AM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY. * TEMPERATURES IN THE LOWER TO MIDDLE 30S THIS MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S ONCE AGAIN TONIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS AND OUTLYING AREAS AWAY FROM MAIN STEM RIVERS. * FROST IS EXPECTED THIS MORNING...MOST PREVALENT IN PROTECTED VALLEYS AND OUTLYING AREAS AWAY FROM MAIN STEM RIVERS. FROST IS EXPECTED TO REFORM TONIGHT...AS TEMPERATURES DROP INTO THE LOWER AND MIDDLE 30S. * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ OHZ066-067-075-076-085-WVZ008>011-016>020-027>032-037-221630- /O.NEW.KRLX.FR.Y.0003.111023T0500Z-111023T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON-WOOD-PLEASANTS-TYLER- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 422 AM EDT SAT OCT 22 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY. * TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S TONIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS AND OUTLYING AREAS AWAY FROM MAIN STEM RIVERS. * FROST IS TO FORM AFTER 1 AM...AS TEMPERATURES DROP INTO THE LOWER AND MIDDLE 30S. THE FROST WILL BE MOST PREVALENT IN PROTECTED VALLEYS AND OUTLYING AREAS AWAY FROM MAIN STEM RIVERS. * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
901 WWUS71 KRLX 221315 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 915 AM EDT SAT OCT 22 2011 KYZ101>103-105-OHZ083-084-086-087-VAZ003-004-WVZ005>007-013>015- 024>026-033>036-222115- /O.EXP.KRLX.FR.Y.0002.000000T0000Z-111022T1300Z/ /O.CON.KRLX.FR.Y.0003.111023T0500Z-111023T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-VINTON-GALLIA-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN- BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON... OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON... SOUTH POINT...CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS... ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...WILLIAMSON...GILBERT CREEK... CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE... MALLORY...SWITZER...HOLDEN...MAN...MADISON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY 915 AM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY... ...FROST ADVISORY HAS EXPIRED... * THE FROST ADVISORY FOR THIS MORNING HAS EXPIRED. HOWEVER...FROST IS EXPECTED TO REFORM TONIGHT...AS TEMPERATURES DROP INTO THE LOWER AND MIDDLE 30S. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS AND OUTLYING AREAS AWAY FROM MAIN STEM RIVERS. * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WVZ038>040-046-047-222115- /O.CON.KRLX.FZ.W.0002.111023T0500Z-111023T1300Z/ WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 915 AM EDT SAT OCT 22 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY... * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE MID 30S. * TIMING...TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING AFTER 1 AM IN PROTECTED MOUNTAIN VALLEYS FIRST...FOLLOWED BY HIGHER ELEVATIONS. * IMPACTS...SUB-FREEZING TEMPERATURES WILL SEVERELY DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ066-067-075-076-085-WVZ008>011-016>020-027>032-037-222115- /O.CON.KRLX.FR.Y.0003.111023T0500Z-111023T1300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON-WOOD-PLEASANTS-TYLER- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 915 AM EDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY... * TEMPERATURES ARE EXPECTED TO DROP INTO THE MIDDLE 30S TONIGHT. SOME LOWER 30S ARE POSSIBLE IN THE MORE SHELTERED VALLEYS AND OUTLYING AREAS AWAY FROM MAIN STEM RIVERS. * FROST IS TO FORM AFTER 1 AM...AS TEMPERATURES DROP INTO THE LOWER AND MIDDLE 30S. THE FROST WILL BE MOST PREVALENT IN PROTECTED VALLEYS AND OUTLYING AREAS AWAY FROM MAIN STEM RIVERS. * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 21, 1:56 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 21, 1:56 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 156 AM EDT FRI OCT 21 2011 .SYNOPSIS... DEEP LOW PRESSURE SLOWLY LIFTS NORTHEASTWARD OUT OF AREA LATER TONIGHT AND FRIDAY...YET CLOUDS CONTINUE WITH RAIN AND SNOW SHOWERS IN MOUNTAINS. DRY HIGH PRESSURE OVER WEEKEND. && .NEAR TERM /THROUGH TODAY/... NO MAJOR CHANGES WERE NEEDED TO THE PREVIOUS FORECAST. LOW PRESSURE SYSTEM...CENTERED NEAR LAKE HURON...CONTINUES TO WRAP PRECIPITATION AROUND INTO OUR AREA. IN ADDITION...TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE LOW HAS CREATED GUSTY SOUTHWESTERLY WINDS TODAY...THAT HAVE REMAINED BELOW WIND ADVISORY CRITERIA. THESE WINDS WILL GRADUALLY DECREASE LATE TONIGHT/EARLY TOMORROW AS THE LOW PRESSURE SYSTEM FINALLY PULLS OFF TO THE NORTHEAST AND THE PRESSURE GRADIENT RELAXES. PRECIPITATION WILL ALSO GRADUALLY TAPER OFF IN COVERAGE LATE TONIGHT/EARLY FRIDAY FROM WEST TO EAST AS THE LOW PULLS AWAY. STILL WILL BE QUITE A BIT OF CLOUD COVER LINGERING AROUND ON FRIDAY...BUT MAY START TO SEE A FEW BREAKS IN THE CLOUDS AREAS WEST AS THE LOW PULLS OFF...HOWEVER...MOSTLY CLOUDY CONDITIONS ARE EXPECTED TO PREVAIL. DUE TO EXPECTED CLOUD COVER...AND THE FACT THAT MODELS ARE NOT INDICATING MUCH OVERALL WARMING...DID ELECT TO LOWER MAX TEMPS FOR FRIDAY SLIGHTLY FROM PREVIOUS FORECAST...AND KEEP MIN TEMPS TONIGHT ON THE WARM SIDE...ONLY A FEW DEGREES COOLER FROM TODAYS HIGHS. AT OR NEAR FREEZING TEMPERATURES HAVE BEEN OBSERVED IN THE HIGHER TERRAIN TODAY...MAINLY ABOVE 3000 FEET...AND SOME LIGHT SNOW HAS BEEN REPORTED. LIGHT RAIN AND SNOW SHOWERS ARE EXPECTED TO CONTINUE ABOVE 3000 FEET FOR THE REMAINDER OF THE EVENING AND OVERNIGHT...BUT LITTLE ACCUMULATION IS EXPECTED...AND MOST OF THE SNOW WILL LIKELY ONLY BE OBSERVED ON GRASSY SURFACES AS PAVEMENT WILL TAKE A LITTLE LONGER TO COOL. IT IS POSSIBLE SOME FREEZING DRIZZLE COULD OCCUR IN THESE AREAS OVERNIGHT/EARLY TOMORROW MORNING...DEPENDING ON HOW MUCH DRYING IN MID AND UPPER LEVELS IS ABLE TO OCCUR...BUT WILL LEAVE FOR FUTURE SHIFTS TO MONITOR FOR THIS. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... THE 12Z NAM FORECAST SOUNDINGS ARE A BIT FASTER ON THINNING THE LINGERING STRATOCUMULUS CLOUDS FRIDAY NIGHT...BUT THE 12Z GFS STILL SLOWER. WITH THE 850 THERMAL TROF STILL PASSING THROUGH AT 06Z SATURDAY...WILL NOT MAKE ANY SUDDEN CHANGES/ADJUSTMENTS TO OUR FORECAST. WE HAVE THE CLOUDS BREAKING TO AT LEAST PARTLY CLOUDY IN OUR WESTERN AND SOUTHERN COUNTIES OVERNIGHT FRIDAY NIGHT. YET...THINKING DEW POINTS WILL STILL BE WELL ABOVE 32 DEGREES. ACROSS THE LOWLANDS STILL HAVE MOST DEW POINTS IN THE UPPER 30S TO NEAR 40 FRIDAY EVENING. SO THE KILLING FROST POTENTIAL FOR FRIDAY NIGHT APPEARS LOW. NO REASON TO REMOVE SOME PATCHY FROST FOR DAWN SATURDAY FOR THOSE AREAS WHERE WE HAVE THE OVERCAST BREAKING UP. POTENTIAL FOR SATURDAY NIGHT A BIT BETTER...BUT STILL MAY NOT BE IDEAL. MOISTURE INCREASES IN THE HIGH LEVELS OVERNIGHT SATURDAY NIGHT...WITH THE 12Z NAM STILL KEEPING SOME LINGERING 850 MB MOISTURE OVER NORTHERN WEST VIRGINIA. STILL MAY NOT BE A KILLING FROST FOR THE LOWLANDS. HAVE MAINLY SOME HIGH CLOUDS FOR SUNDAY. HAVE NOT SEEN THE 12Z GFS MOS TEMPERATURE GUIDANCE YET...BUT DO NOT PLAN MANY ADJUSTMENTS TO OUR CURRENT TEMPERATURE FORECAST FOR FRIDAY NIGHT THROUGH SUNDAY. DID LOWER THE MAXIMUM TEMPERATURE A FEW DEGREES FOR OUR HIGH MOUNTAINS IN CENTRAL WV ON SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... JET STREAM REMAINS ACTIVE OVER THE GREAT LAKES DURING THE LONG TERM FORECAST PERIOD. WEAK COLD FRONT PASSES SUNDAY NIGHT/MONDAY FOLLOWED BY HIGH PRESSURE NOSING IN FROM THE SOUTHEASTERN STATES WITHOUT ANY OVERLY SIGNIFICANT CHANGE OF AIRMASS. PROGRESSIVE FLOW BRINGS THE NEXT COLD FRONT THROUGH MID WEEK...POSSIBLY LINGERING WITH SHOWERS THROUGH THURSDAY AS THE SURFACE LOW LIFTS NORTHEAST. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... WRAPAROUND LLV MOISTURE FROM NEAR VERTICALLY STACKED LOW PRESS WILL LINGER THRU MUCH OF TDY. SOME PATCHY AREAS OF -RA/DZ CAN BE EXPECTED THRU DAWN...WITH ANY -RA/DZ BECOMING CONFINED TO NORTHERN MTNS BY MIDDAY. ONLY HAVE IT IN KEKN WHERE CONFIDENCE IS HIGHEST OF OCCURING. HAVE MFVR CIS IN ALL TERMINALS WITH SOME TEMPO 5SM FOR KEKN THRU DAWN...IMPROVING FROM SW TO NE THRU THE DAY. IFR OR WORSE CIGS IN AOA 3500FT. THINK MVFR CIGS WILL HOLD LONGEST KCKB AND KEKN...PERHAPS NOT IMPROVING INTO VFR UNTIL AFTER 00Z TONIGHT. W TO WSW WINDS 10-15KTS GUSTING TO 20-25 KTS INITIALLY WILL GRADUALLY SLACKEN TDY AS PRESSURE GRADIENT RELAXES FROM DEPARTING LOW PRESS. STILL COULD SEE SOME 30KT GUSTS IN HIGHER ELEVATIONS EARLY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY... FORECAST CONFIDENCE: HIGH. ALTERNATE SCENARIOS: TIMING OF EXODUS OF LOWER CIGS MAY VARY TODAY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI 10/21/11 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H L L L H H HTS CONSISTENCY H H M M M M M H H H H H BKW CONSISTENCY H H H H H H H H L L L L EKN CONSISTENCY M M M M M M M L M M H H PKB CONSISTENCY M M H H H H H H H H H H CKB CONSISTENCY M L L H H H H H H H H H AFTER 06Z SATURDAY... IFR CONDITIONS POSSIBLE SATURDAY MORNING IN VALLEY FOG. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/26/SL NEAR TERM...SL SHORT TERM...KTB LONG TERM...26 AVIATION...30
Hazardous weather outlook, Oct 21, 3:46 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 346 AM EDT FRI OCT 21 2011 OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>037-039-040-220800- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE- WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- UPSHUR-BARBOUR- 346 AM EDT FRI OCT 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HIGH PRESSURE WILL BUILD IN TONIGHT...ALLOWING FOR A CALM WIND. THERE EXISTS SOME UNCERTAINTY AT THIS TIME...ON HOW MUCH CLEARING TAKES PLACE TONIGHT. A FROST ADVISORY MAY BE NEEDED AS CONFIDENCE INCREASES ON WHEN AND WHERE CLEARING TAKES PLACE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH PRESSURE SATURDAY NIGHT WILL ALLOW FOR A CLEAR AND CALM NIGHT...LEADING TO A GOOD FROST POTENTIAL. A FROST ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-VAZ003-004-220800- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN- 346 AM EDT FRI OCT 21 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. HIGH PRESSURE SATURDAY NIGHT WILL ALLOW FOR A CLEAR AND CALM NIGHT...LEADING TO A GOOD FROST. A FROST ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038-046-047-220800- WEBSTER-POCAHONTAS-RANDOLPH- 346 AM EDT FRI OCT 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH PRESSURE SATURDAY NIGHT WILL ALLOW FOR A CLEAR AND CALM NIGHT...LEADING TO A FREEZE POTENTIAL. A FREEZE WARNING MAY BE NEEDED SHOULD CONFIDENCE INCREASE IN TEMPERATURES DROPPING BELOW FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in West Virginia, 2011Frost Advisories in Kentucky, 2011Frost Advisories in Ohio, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.